Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2007, 4:07 PM MDT for Baca County, Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 4:07 PM MDT (22:07 UTC)
- Expired
- May 31, 2007, 5:30 PM MDT
- In force
- 83 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 203 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:29 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 312209 SVRPUB COC009-312330- /O.NEW.KPUB.SV.W.0055.070531T2207Z-070531T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 407 PM MDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 530 PM MDT... * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 3 MILES NORTHWEST OF CAMPO...AND WAS MOVING TOWARD THE EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... CAMPO. VILAS. WALSH. BARTLETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3730 10269 3704 10277 3705 10207 3748 10208 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:01 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 31, 3:01 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT THU MAY 31 2007 .SHORT TERM... (TONIGHT AND FRIDAY) WE ALREADY HAVE A TORNADO WATCH IN EFFECT FOR PORTIONS OF THE FAR SERN PLAINS AND THUS SEVERE WEA THIS EVENING IS THE MAIN CONCERN. DEW POINTS IN THE LOWER 50S OVR THE FAR SERN PLAINS...AND CU AND STORMS HAVE FIRED ALONG A BOUNDARY THAT LIES OVR FAR SERN KIOWA COUNTY...PROWERS COUNTY AND BACA COUNTY. CAPE VALUES OVR THE FAR SERN PLAINS ARE AROUND 1500 J/KG WITH LITTLE OR NO CIN. 0-6KM BULK SHEAR SHOULD BE AROUND 45-50 KTS. LOOKS LIKE WE COULD CONTINUE SEEING SOME SHOWERS AND TSTMS UNTIL LATE NIGHT OVR AREAS NR THE KS AND OK BORDERS...THIS IS ALREADY COVERED IN THE CURRENT FORECAST WL JUST MAKE SOME MINOR POP ADJUSTMENTS FOR THE AFTER MIDNIGHT HOURS. THE REST OF THE AREA SHOULD JUST SEE SOME ISOLD TSTMS WHICH SHOULD END BY LATE EVENING...BUT SOME OF THE STORMS ALONG THE I-25 CORRIDOR COULD SEE SOME HAIL UP TO 1/2 INCH IN DIAMETER. AFTER MIDNIGHT A SFC FRONT WL MAKE ITS WAY INTO SERN CO FROM THE NORTH...AND BY 12Z FRI SHOULD BE APPROACHING THE SRN BORDER AREAS. THE NAM HAS THE FRONT AT 12Z FRI LYING ACRS SRN BENT AND PROWERS COUNTIES...AND BACK INTO WRN LAS ANIMAS COUNTY. THE NAM HAS A LOT OF LOW LEVEL MSTR OVR THE SERN PLAINS BY LATE NIGHT/EARLY FRI MORNING SO THERE COULD BE A LOT OF LOW CLOUDS...THERE MAY ALSO BE SOME LOW CLOUDS OVR PORTIONS OF EL PASO COUNTY. SOME TEMPS TOWARD MORNING IN THE SAN LUIS VALLEY COULD APPROACH FREEZING BRIEFLY. BY FRI AFTERNOON MID AND HIGH LEVEL IS EXPECTED TO INCREASE ACRS MUCH OF THE AREA...SO THERE SHOULD BE QUITE A BIT OF CLOUD COVER. FRI AFTERNOON THE FRONT WL BE SOUTH OF THE FORECAST AREA AND THERE SHOULD BE LITTLE CAPE OVR THE SOUTHEAST PLAINS...AND IT MAY BE HARD TO GET STORMS GOING. HOWEVER ALONG THE THE SERN MTS THERE MAY BE A BIT OF CAPE ALONG WITH UPSLOPE FLOW AND HEATING TO GET SOME STORMS GOING. POPS FOR FRI LOOK FAIRLY GOOD WL ONLY MAKE SOME MINOR CHANGES. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) WILL KEEP THIS RATHER BRIEF DUE TO TORNADO BOXES/SEVERE STORMS IN CWFA. METEOROLOGICAL ISSUES FOR THE LONG TERM WILL BE THE SEVERE WEATHER POTENTIAL OVER SECTIONS OF THE EASTERN PLAINS INTO AT LEAST MONDAY AND THEN VERY WARM TEMPERATURE POTENTIAL...ESPECIALLY FROM TUESDAY INTO NEXT THURSDAY. BY 00Z SATURDAY...LATEST LONGER TERM MODELS SUGGEST THAT CLOSED UPPER LOW WILL BE CENTERED OVER SOUTH-CENTRAL SOUTH DAKOTA...WHICH THEN MOVES INTO SOUTH-CENTRAL MINNESOTA BY 00Z SUNDAY AND THEN INTO EASTERN WISCONSIN BY 00Z MONDAY. HEALTHY UPPER RIDGE THEN MOVES ACROSS CWFA FROM LATER SUNDAY INTO TUESDAY NIGHT BEFORE BECOMING MORE ZONAL FROM TUESDAY NIGHT INTO NEXT THURSDAY. FOR SENSIBLE WEATHER...WILL CONTINUE WITH LOW GRADE MAINLY AFTERNOON AND EVENING POPS THROUGH THE LONG TERM WITH A FEW OF THESE STORMS POTENTIALLY ACHIEVING SEVERE POTENTIAL INTO MONDAY. MUCH WARMER CONDITIONS ARE EXPECTED FROM TUESDAY INTO NEXT THURSDAY WITH AREAS SUCH AS PUEBLO NEARING OR EXCEEDING 90F THIS TIME-FRAME. && .AVIATION... ISOLD TO SCT TSTMS THIS EVENING OVR THE AREA ARE A CONCERN...WITH ERRATIC GUSTY WINDS AND THE POTENTIAL FOR SOME SEVERE WEATHER...ESPECIALLY OVR THE FAR SERN AREAS. THEN FOR LATE TONIGHT AND EARLY FRIDAY MORNING LOW CLOUDS WITH MVFR OR SOME IFR CIGS AND POSSIBLE RESTRICTIONS TO VSBY MAY BE A PROBLEM OVER PORTIONS OF THE SERN PLAINS AND POSSIBLY OVR PORTIONS OF EL PASO COUNTY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 6:15 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT THU MAY 31 2007 COZ058>089-093>099-011300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 615 AM MDT THU MAY 31 2007 ...SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERAL SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS TODAY...MAINLY EAST OF A LINE FROM ORDWAY THROUGH TRINIDAD. THE PRIMARY THREATS FROM THESE STORMS WILL BE HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH OR GREATER...AND ISOLATED TORNADOES. ADDITIONAL THREATS WILL INCLUDE LIGHTNING AND HEAVY RAIN. STORMS TO THE WEST OF THE LINE RUNNING THROUGH ORDWAY AND TRINIDAD WILL BE LESS VOLATILE...WITH THE PRIMARY THREATS BEING WIND GUSTS TO 50 MPH...LIGHTNING...AND LOCALIZED HAIL UP TO 1/2 INCH IN DIAMETER. HOWEVER...ONE OR TWO OF THE STORMS ACROSS EL PASO COUNTY COULD BECOME SEVERE...PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE GREATEST COVERAGE ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...WITH HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS UP TO 58 MPH...FREQUENT DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL POSSIBLE. TEMPERATURES WILL WARM THROUGH EARLY NEXT WEEK WHICH WILL INCREASE THE HIGHER ELEVATION SNOW MELT. AS A RESULT...STREAM FLOWS WILL INCREASE ACROSS THE AREA THROUGH NEXT WEEK...WHICH WILL RESULT IN CONTINUED HIGH FLOWS ALONG AREA RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BECOME LIKELY ACROSS THE SOUTHEAST PLAINS AFTER 2 PM TODAY.
In the hours before
Local storm report, May 31, 2:50 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 15 W CAMPO 37.10N 102.85W
05/31/2007 M1.00 INCH BACA CO PUBLIC
&&Local storm report, May 31, 2:55 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 SE SPRINGFIELD 37.37N 102.57W
05/31/2007 E0.88 INCH BACA CO TRAINED SPOTTER
HAIL FROM 243PM TO 253 PM.
&&
JKHLocal storm report, May 31, 3:24 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 E SPRINGFIELD 37.41N 102.60W
05/31/2007 E0.75 INCH BACA CO EMERGENCY MNGR
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:08 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 30 min |
| May 31, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 88 min |
| May 31, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 63 min |
| May 31, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 85 min |
| May 31, 4:28 PM MDT | Tornado Warning | PUB | Baca | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.